Alert archive / Indiana / Tornado Warnings in 2015

Tornado Warning 38, NWS Chicago, IL

September 18, 2015Benton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Sep 18, 2015, 9:32 PM EDT for Benton County, Indiana; Iroquois County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 9:32 PM EDT (01:32 UTC)
Expired
Sep 18, 2015, 10:15 PM EDT
In force
43 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Iroquois County, IL, Benton County, IN

The radar

The Chicago radar (KLOT), 131 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 9:35 PM EDTHAIL 0.753 Ssw Wellington, ILVIA VERMILLION CO EMA ALSO REPORTED 55 MPH WINDS
Sep 18, 10:00 PM EDTHAIL 1.753 Se Fowler, INLARGE HAIL REPORTED ACROSS SOUTHERN PARTS OF BENTON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WFUS53 KLOT 190132
TORLOT
ILC075-INC007-190215-
/O.NEW.KLOT.TO.W.0038.150919T0132Z-150919T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN BENTON COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 915 PM CDT/1015 PM EDT/
    
* AT 831 PM CDT...931 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF 
  PRODUCING A TORNADO WAS LOCATED NEAR STOCKLAND...MOVING EAST AT 35 
  MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  FREELAND PARK AROUND 840 PM CDT.
  DUNNINGTON AND TALBOT AROUND 945 PM EDT.
  BOSWELL AROUND 955 PM EDT.
  FOWLER AND BARCE AROUND 1000 PM EDT.
  ATKINSON AND OXFORD AROUND 1005 PM EDT.
  TEMPLETON AROUND 1010 PM EDT.
  FORESMAN AROUND 1015 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE AMBIA
AND WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4049 8753 4049 8772 4062 8768 4062 8710
      4048 8710 4048 8753
TIME...MOT...LOC 0131Z 276DEG 30KT 4055 8763 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BIRK
4 follow-up statements
603 
WWUS53 KLOT 190142
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT FRI SEP 18 2015

ILC075-INC007-190215-
/O.CON.KLOT.TO.W.0038.000000T0000Z-150919T0215Z/
IROQUOIS IL-BENTON IN-
842 PM CDT FRI SEP 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT/1015 PM EDT/
FOR SOUTHEASTERN IROQUOIS AND SOUTHERN BENTON COUNTIES...
    
AT 842 PM CDT /942 PM EDT/...A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO WAS LOCATED OVER DUNNINGTON...MOVING EAST AT 35
MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  TALBOT AROUND 950 PM EDT.
  BOSWELL AROUND 955 PM EDT.
  FOWLER AND BARCE AROUND 1000 PM EDT.
  ATKINSON AND OXFORD AROUND 1005 PM EDT.
  TEMPLETON AROUND 1010 PM EDT.
  FORESMAN AROUND 1015 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE AMBIA
AND WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4049 8753 4049 8772 4062 8762 4062 8710
      4048 8710 4048 8753
TIME...MOT...LOC 0142Z 276DEG 30KT 4054 8751 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
478 
WWUS53 KLOT 190151
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 PM CDT FRI SEP 18 2015

ILC075-INC007-190215-
/O.CON.KLOT.TO.W.0038.000000T0000Z-150919T0215Z/
IROQUOIS IL-BENTON IN-
851 PM CDT FRI SEP 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT/1015 PM EDT/
FOR SOUTHEASTERN IROQUOIS AND SOUTHERN BENTON COUNTIES...
    
AT 850 PM CDT...950 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING A TORNADO WAS LOCATED OVER BOSWELL...OR OVER TALBOT... 
MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  FOWLER AROUND 955 PM EDT.
  BARCE AROUND 1000 PM EDT.
  ATKINSON AND OXFORD AROUND 1005 PM EDT.
  TEMPLETON AROUND 1010 PM EDT.
  FORESMAN AROUND 1015 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE AMBIA
AND WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4049 8753 4049 8772 4062 8762 4062 8710
      4048 8710 4048 8753
TIME...MOT...LOC 0150Z 274DEG 32KT 4053 8741 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

BIRK
599 
WWUS53 KLOT 190159
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 PM EDT FRI SEP 18 2015

ILC075-190209-
/O.CAN.KLOT.TO.W.0038.000000T0000Z-150919T0215Z/
IROQUOIS IL-
959 PM EDT FRI SEP 18 2015

...THE TORNADO WARNING FOR SOUTHEASTERN IROQUOIS COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4056 8747 4062 8745 4062 8710 4048 8710
      4048 8750
TIME...MOT...LOC 0159Z 270DEG 30KT 4053 8731 

$$

INC007-190215-
/O.CON.KLOT.TO.W.0038.000000T0000Z-150919T0215Z/
BENTON IN-
959 PM EDT FRI SEP 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTHERN
BENTON COUNTY...
    
AT 959 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OXFORD...OR NEAR ATKINSON...MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  ATKINSON AROUND 1005 PM EDT.
  TEMPLETON AROUND 1010 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4056 8747 4062 8745 4062 8710 4048 8710
      4048 8750
TIME...MOT...LOC 0159Z 270DEG 30KT 4053 8731 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

BIRK
748 
WWUS53 KLOT 190218
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1018 PM EDT FRI SEP 18 2015

INC007-190227-
/O.EXP.KLOT.TO.W.0038.000000T0000Z-150919T0215Z/
BENTON IN-
1018 PM EDT FRI SEP 18 2015

...THE TORNADO WARNING FOR SOUTHERN BENTON COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4056 8747 4062 8745 4062 8710 4048 8710
      4048 8750
TIME...MOT...LOC 0217Z 276DEG 30KT 4053 8731 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 18, 8:06 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 18, 8:06 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT FRI SEP 18 2015

.SHORT TERM...
211 PM CDT

THROUGH TONIGHT...

IN ADDITION TO SOME LIGHT RAIN/DRIZZLE FARTHER NORTH...WE ARE
BEGINNING TO SEE SCATTERED SHOWER DEVELOPMENT FARTHER NORTH INTO
OUR AREA THIS AFTERNOON AS THE AREA BEGINS TO FEEL MORE OF THE
LIFT FROM A PAIR OF LEADING SHORTWAVES AHEAD OF A VERY WELL
DEFINED UPPER LEVEL TROUGH AND CLOSED CIRCULATION MOVING EAST
THROUGH THE DAKOTAS. THE FIRST OF THESE WAVES IS PUSHING INTO WEST
CENTRAL ILLINOIS WHERE MORE ORGANIZED THUNDERSTORM ACTIVITY IS
FOCUSED. THESE ARE IN AREAS WHERE EARLIER BREAKS IN LOWER LEVEL
STRATUS HAVE ENABLED GREATER DESTABILIZATION. A STATIONARY
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WESTERN CWA. ADDITIONAL
ELEVATED THUNDERSTORMS THROUGH SOUTHERN IOWA AND EXTENDING TO NEAR
THE MISSISSIPPI RIVER IN FAR EASTERN IOWA AHEAD OF THESE
ADDITIONAL LEADING SHORTWAVES.

EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO INCREASE IN COVERAGE
INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA. AS THE AFTERNOON
CONTINUES. WITH THE THICK CLOUD COVER FARTHER NORTH...FEEL THE MORE
ACTIVE STORMS WILL BE CONFINED ALONG AND SOUTH OF INTERSTATE 80
WHERE LOCALLY HEAVY RAINFALL IS EXPECTED AND STORM MOTION IS NOT
SUPER FAST. A SEVERE THREAT EXISTS AS WELL DUE TO MODEST MID LEVEL
LAPSE RATES (NEAR 7 DEG/KM ON THE KDVN MORNING SOUNDING)...THOUGH
SHEAR HAS DECREASED SOMEWHAT LOWER THAN WHAT WAS DEPICTED EARLIER
TODAY ON THE RAP SPC MESOANALYSIS. IT IS FORECAST TO INCREASE
AGAIN AS THE AFTERNOON CONTINUES...KEEPING SOME THREAT FOR GUSTY
WINDS AND HAIL MAINLY FOR OUR WESTERN AND SOUTHERN AREAS.
WIDESPREAD SEVERE WEATHER WITH THIS WAVE IS NOT ANTICIPATED AS
SHOWERS/STORMS TO THE NORTH WILL BE ELEVATED.

IT LOOKS LIKE AFTER THIS ACTIVITY MOVES THROUGH...THERE COULD BE A
SHORT BREAK BEFORE THE MORE ORGANIZED ACTIVITY ASSOCIATED WITH THE
UPPER TROUGH MOVES THROUGH LATER THIS EVENING AND TONIGHT. THIS
BREAK...IF IT OCCURS...WOULD LAST THE LONGEST FOR POINTS SOUTH AND
EAST ABD THERE MAY NOT BE MUCH OF A BREAK IN AREAS NORTH AND WEST.
THE TIMING ON THIS ROUND OF MORE ORGANIZED THUNDERSTORM ACTIVITY IS
AFTER 7-8 PM IN THE WEST...AND AFTER 9 PM CLOSER TO CHICAGO. CURRENT
SHORT TERM RUNS OF THE HRRR/RAP SUGGEST IT COULD BE SLIGHTLY LATER
THAN THAT FOR AREAS SOUTH AND EAST OF I-57. THE BEST COMBINATION OF
UPPER Q-G FORCING FROM THE UPPER TROUGH AND LOWER FRONTOGENETICAL
FORCING ON THE BACK SIDE OF THE SURFACE LOW IS ALONG AND NORTH OF I-
80 FOR THIS SECOND ROUND OF STORMS...WHICH IS MAXIMIZED IN THE LATE
EVENING AND EARLY MORNING HOURS WHEN THE PERIOD OF HIGHEST CONCERN
FOR HEAVY RAIN EXISTS. MANY AREAS WILL SEE HEAVY RAIN ACTIVITY WITH
THIS WAVE...BUT HAVE HELD ONTO THE FLASH FLOOD WATCH FOR THE CURRENT
AREAS THAT RECEIVED THE HEAVIEST RAINS LAST NIGHT. LEAST FAVORED
AREAS ARE SOUTH AND EAST OF INTERSTATE 57 AND HAVE PLACED HIGHEST
QPF IN THE MOST FAVORED FORCING LOCATIONS IN NORTH AND NORTH CENTRAL
ILLINOIS.  MOST UNSTABLE CAPE IN EXCESS OF 1000 J/KG AND EFFECTIVE
SHEAR OF 40+ KT SUGGEST THE POTENTIAL FOR SEVERE HAIL AND LOCALLY
STRONG WINDS AGAIN WITH THE LATER EVENING STORMS...WITH THE WIND
THREAT CONTINGENT ON STORMS EVOLVING INTO A LINE.

THE SURFACE LOW CONTINUES DEEPENING OVERNIGHT AS IT MOVES NORTHEASTWARD.
THE COLD FRONT SPREADS IN FROM NORTHWEST TO SOUTHEAST WHICH
SHOULD EASE SHOWER/STORM THREAT OVERNIGHT. BRISK NORTHWEST WINDS
WILL USHER IN A MUCH COOLER AND DRIER AIRMASS.

KMD

&&

.LONG TERM...
236 PM CDT

SATURDAY THROUGH FRIDAY...

MID-LEVEL SHORT WAVE TROUGH AND SURFACE FRONTAL SYSTEM ASSOCIATED
WITH SHORT TERM RAIN/THUNDERSTORMS WILL BE MOVING OUT OF THE
FORECAST AREA EARLY SATURDAY MORNING. LINGERING LOW LEVEL MOISTURE
BEHIND THE FRONT AND FORCING ASSOCIATED WITH THE PASSAGE OF THE
MID-LEVEL TROUGH MAY ALLOW A FEW SHOWERS/SPRINKLES TO PERSIST
MAINLY ACROSS THE FAR SOUTHEAST PARTS OF THE CWA PAST
SUNRISE...THOUGH BREEZY NORTH WINDS QUICKLY ADVECT DRIER AIR INTO
THE REGION PER FORECAST SOUNDINGS ALLOWING A QUICK END TO ANY
PRECIP AND DECREASING CLOUD COVER THROUGH THE LATE MORNING HOURS.
WHILE SUNSHINE RETURNS...COOLER TEMPS IN THE UPPER 60S/AROUND 70
AND BREEZY NORTH WINDS GUSTING AROUND 20 MPH ESPECIALLY IN THE
MORNING WILL MAKE FOR AN AUTUMN FEEL. SURFACE HIGH PRESSURE BUILDS
ACROSS THE AREA SATURDAY NIGHT...WITH CLEAR SKIES...LIGHT/CALM
WINDS AND COOL/DRY AIR MASS...WILL LIKELY PRODUCE SOME CHILLY LOW-
MID 40S IN COOLER SPOTS AND HAVE UNDERCUT GUIDANCE/BLENDED TOWARD
COOLER MAV MINS. BREEZY NORTH WINDS GUSTING 20-25 MPH SATURDAY
MORNING/EARLY AFTERNOON WILL QUICKLY DIMINISH DURING THE
AFTERNOON.

REST OF EXTENDED PERIOD LOOKS TO REMAIN VERY QUIET...WITH A
GRADUAL MODERATING TREND THROUGH MID/LATE WEEK AS UPPER RIDGE
DEVELOPS OVER THE SOUTHWESTERN CONUS...AND EVENTUALLY BUILDS
NORTHEASTWARD INTO THE GREAT LAKES REGION BY MID-WEEK. SURFACE
HIGH SLIDES EAST OF THE AREA BY LATER SUNDAY...THOUGH WESTERN
PERIPHERY OF SFC RIDGE AXIS LINGERS ACROSS THE REGION FOR A FEW
DAYS. THIS SETS UP A FAIRLY PLEASANT PERIOD OF MILD DAYS WITH
TEMPS SLOWLY WARMING FROM THE LOW 70S (UPPER 60S NEAR THE LAKE) TO
75-80/LOW 80S RANGE BY THE LATTER HALF OF THE WEEK...WITH LOWS IN
THE 40S/50S MODERATING BACK INTO THE 50S/NEAR 60.

NO REAL THREAT OF ORGANIZED RAIN APPEARS AT THIS TIME BEYOND
SATURDAY MORNING...UNTIL PERHAPS LATE THURSDAY OR FRIDAY AS A WEAK
COLD FRONT SETTLES ACROSS THE UPPER MISSISSIPPI/WESTERN LAKES
REGION. SOME MODEL SOLUTIONS KEEP THIS FRONT NORTH OF THE AREA
HOWEVER...OR DONT DEVELOP SIGNIFICANT PRECIP ALONG IT...WITH THE
UPPER RIDGE RE-BUILDING INTO NEXT WEEKEND. THUS HAVE HELD FORECAST
DRY THROUGH FRI AND GIVEN JUST A NOD TO SLIGHTLY COOLER TEMPS
ACROSS THE NORTHERN PART OF THE FORECAST AREA BY FRIDAY PER
BLENDED GUIDANCE.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* RA/TSRA THIS EVENING WITH OCNL IFR CONDITIONS
* RA/TSRA ENDS OVERNIGHT WITH WIND SHIFT TO NW OR NNW LATE TONIGHT
* MODERATELY STRONG/GUSTY NNW WINDS SATURDAY MORNING
* WIND SHIFT TO NE PROBABLE LATE SATURDAY AFTERNOON/EARLY SAT
  EVENING

IZZI

//DISCUSSION...UPDATED 00Z...

UPPER LEVEL DISTURBANCE AND APPROACH COLD FRONT WILL CONTINUE TO
SUPPORT FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING
WITH OCNL HEAVY RAIN AND IFR CONDITIONS EXPECTED. SHRA/TSRA SHOULD
TAPER OFF AND END OVERNIGHT WITH PASSAGE OF COLD FRONT. GUSTY
NORTHWEST TO NORTH-NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
WITH A COUPLE KNOTS OF 25-30KT GUSTS EXPECTED SAT MORNING BEFORE
WINDS SLOWLY EASE SATURDAY AFTERNOON. AS WINDS BEGIN TO EASE
DURING THE AFTERNOON EXPECT LAKE BREEZE TO FORM AND PUSH GRADUALLY
WESTWARD AND LIKELY MOVING ACROSS ORD/MDW DURING THE LATE
AFTERNOON OR EARLY EVENING BEFORE WINDS SUBSIDE WITH SUNSET. COULD
SEE FEW HOURS OF MVFR CIGS IMMEDIATELY BEHIND THE FRONT LATE
TONIGHT BUT SHOULD SEE TREND TO VFR CONDITIONS SATURDAY MORNING.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE IN TIMING OF ENDING OF TSRA TONIGHT
* MEDIUM-HIGH CONFIDENCE REMAINING FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY THROUGH THURSDAY...VFR.

IZZI

&&

.MARINE...
257 PM CDT

MAIN MARINE CONCERNS ARE IN THE FIRST 24-36 HOURS OF THE FORECAST
THIS AFTERNOON...WITH A PERIOD OF NORTH GALES LIKELY ON CENTRAL
AND SOUTHERN LAKE MICHIGAN SATURDAY MORNING.

A NEARLY STATIONARY COLD FRONT STRETCHED FROM LOW PRESSURE OVER
EASTERN CANADA...SOUTHWEST ACROSS LAKE MICHIGAN TO THE SOUTHERN
PLAINS. A SURFACE LOW PRESSURE WAVE WILL LIFT NORTHEAST ALONG THE
FRONT THIS EVENING...EVENTUALLY DEEPENING AS IT LIFTS NORTHEAST OF
THE LAKE EARLY SATURDAY AND PULLING THE COLD FRONT SOUTHEAST AND
CLEAR OF THE LAKE. AS THE LOW DEEPENS OFF TO THE NORTHEAST EARLY
SATURDAY...AND HIGH PRESSURE BEGINS TO BUILD EASTWARD ACROSS THE
PLAINS...THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT
AND LOW LEVEL COLD AIR ADVECTION IS EXPECTED TO LEAD TO A BRIEF
PERIOD OF 30-35 KT WINDS OVER THE LAKE. GALE FORCE WINDS APPEAR TO
BE MOST LIKELY ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN FROM THE
PREDAWN HOURS THROUGH MID-LATE MORNING SATURDAY. WINDS WILL THEN
QUICKLY DIMINISH LATER SATURDAY AFTERNOON AND NIGHT AS THE SURFACE
HIGH MOVES INTO THE REGION.

BEYOND SATURDAY...THE WEATHER PATTERN LOOKS TO REMAIN FAIRLY
QUIET WITH THE TRAILING WESTERN PERIPHERY OF THE SURFACE RIDGE
AXIS REMAINING OVER THE CENTRAL OR SOUTHERN PART OF THE
LAKE...WHILE AN AREA OF LOW PRESSURE PASSES WELL NORTH OF THE
LAKES THROUGH MID- WEEK. THIS WILL LIKELY RESULT IN MODEST SOUTH-
SOUTHWEST WINDS INCREASING A BIT ON THE NORTH END OF THE LAKE AND
PERHAPS GUSTING 15-20 KTS AT TIMES...WHILE REMAINING LIGHTER
FARTHER SOUTH.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     UNTIL 7 AM SATURDAY.

     BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM SATURDAY TO 10 PM
     SATURDAY.

IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM SATURDAY TO 10 PM
     SATURDAY.

LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 18, 4:48 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT FRI SEP 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF QUARTERS.
    WINDS GUSTING TO 60 MPH.
    BRIEF DOWNPOURS...LEADING TO FLASH FLOODING.
    FREQUENT CLOUD TO GROUND LIGHTNING.

 AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WERE MOVING INTO PORTION OF NORTHERN
  ILLINOIS THIS AFTERNOON...AND WILL CONTINUE TO OVERSPREAD MUCH
  OF THE OUTLOOK AREA INTO THIS EVENING. THERE COULD BE A BREAK
  DURING THE MID TO LATE EVENING HOURS...BEFORE ANOTHER MORE
  ORGANIZED AREA OF THUNDERSTORMS MOVE IN OVERNIGHT. RAIN AND
  THUNDERSTORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST AROUND
  SUNRISE SATURDAY MORNING.

 DISCUSSION:

  A NEARLY STATIONARY COLD FRONTAL BOUNDARY STRETCHED ACROSS
  NORTHERN ILLINOIS THIS AFTERNOON...WITH A SURFACE LOW PRESSURE
  WAVE ALONG THE FRONT OVER NORTHWEST MISSOURI. THIS LOW WILL
  LIFT NORTHEAST ALONG THE FRONT THIS EVENING AND TONIGHT...AND
  WILL RESULT IN INCREASING RAIN AND THUNDERSTORMS ACROSS THE
  OUTLOOK AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT. PORTIONS
  OF FAR NORTHERN ILLINOIS RECEIVED HEAVY RAINFALL OF 1 TO 3
  INCHES FROM STORMS ON THURSDAY NIGHT...AND  HEAVY
  RAINFALL IS LIKELY TONIGHT WHICH COULD PRODUCE LOCALIZED
  FLOODING. SOME STORMS COULD PRODUCE SEVERE WEATHER...IN THE
  FORM OF GUSTY WINDS AND LARGE HAIL...ESPECIALLY THROUGH THIS
  EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES SATURDAY AND SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 80 AND WEST OF
INTERSTATE 39 IN NORTHERN ILLINOIS.

&&

LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF
LAKE MICHIGAN.

.DAY ONE...TONIGHT.

PERIODIC THUNDERSTORMS ARE LIKELY ACROSS THE NEARSHORE WATERS
THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE.

NORTH GALE FORCE WINDS ARE LIKELY TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PERIOD OF NORTH GALE FORCE WINDS ARE LIKELY SATURDAY
MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT LIKELY
LINGERING THROUGH SATURDAY EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE TONIGHT. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE.

NORTH GALE FORCE WINDS ARE LIKELY LATE TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTH GALE FORCE WINDS ARE LIKELY SATURDAY MORNING...ACROSS
THE SOUTHERN HALF OF THE LAKE.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Sep 18, 8:09 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
709 PM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HEAVY RAIN       1 NE ELGIN              42.05N 88.27W
09/18/2015  M1.01 INCH       KANE               IL   COCORAHS

            1.01 INCHES OF RAIN IN 20 MINUTES. 1.80 INCHES SINCE
            MIDNIGHT. STILL RAINING.

&&

RATZER
Local storm report, Sep 18, 8:16 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
716 PM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       2 SE MENDOTA            41.53N 89.09W
09/18/2015  M2.10 INCH       LA SALLE           IL   COCORAHS

            2.10 INCHES IN THE PAST 90 MINUTES. STILL RAINING.

&&

RATZER
Special weather statement, Sep 18, 8:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT FRI SEP 18 2015

ILZ032-033-039-190115-
IROQUOIS IL-FORD IL-LIVINGSTON IL-
731 PM CDT FRI SEP 18 2015

...SPECIAL WEATHER STATEMENT FOR FORD...SOUTHEASTERN LIVINGSTON AND
IROQUOIS COUNTIES UNTIL 815 PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASHKUM TO NEAR ONARGA
TO GIBSON...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WATSEKA...             PAXTON...              GIBSON CITY...
PIPER CITY...          STOCKLAND...           CLAYTONVILLE...
GILMAN...              CLIFTON...             ONARGA...
MILFORD...             CHATSWORTH...          SHELDON...
CISSNA PARK...         ASHKUM...              BUCKLEY...
CULLOM...              GIBSON...              CRESCENT CITY...
DANFORTH...            MELVIN...

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 258 AND 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4060 8846 4098 8825 4096 8754 4049 8754
      4049 8793 4040 8793 4040 8846
TIME...MOT...LOC 0031Z 281DEG 38KT 4090 8806 4067 8808 4046 8841

BIRK
Local storm report, Sep 18, 8:38 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
738 PM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       W LA SALLE              41.34N 89.10W
09/18/2015  M3.12 INCH       LA SALLE           IL   COCORAHS

            STORM TOTAL SO FAR.

&&

C
Local storm report, Sep 18, 9:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       4 S CARPENTERSVILLE     42.06N 88.26W
09/18/2015  M3.00 INCH       KANE               IL   COCORAHS

            SINCE MIDNIGHT. 2.17 INCHES FELL IN 60 MINUTES.SEVERAL
            ROADS INUNDATED.

&&

C
Local storm report, Sep 18, 9:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 PM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      MENDOTA                 41.55N 89.12W
09/18/2015                   LA SALLE           IL   LAW ENFORCEMENT

            A PORTION OF 251 WAS CLOSED DUE TO FLOODING FOLLOWING THE
            HEAVY RAINFALL.

&&

KBIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 9:00 PM EDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton75 min
Sep 19, 1:17 AM EDTFlash Flood WarningLOTLake6 hr
Sep 19, 1:43 AM EDTSpecial Weather StatementLOTLake32 min
Sep 19, 2:13 AM EDTSpecial Weather StatementLOTLake, Porter32 min
Sep 18, 8:31 PM EDTSpecial Weather StatementLOTFord, Iroquois44 min
Sep 19, 12:34 AM EDTSpecial Weather StatementLOTDuPage, Kane, Kendall, LaSalle26 min
Sep 19, 12:54 AM EDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kane, Kendall, Will66 min
Sep 19, 1:31 AM EDTSpecial Marine WarningLOT89 min
Sep 19, 11:54 AM EDTSmall Craft AdvisoryLOT14 hr
Sep 19, 12:24 PM EDTRiver Flood AdvisoryLOTWill44 hr
Sep 19, 12:24 PM EDTRiver Flood AdvisoryLOTKane, Kendall56 hr
Sep 19, 3:34 PM EDTRiver Flood AdvisoryLOTLake36 hr
Sep 19, 3:34 PM EDTRiver Flood AdvisoryLOTCook36 hr

Nearby

Tornado Warnings in Indiana, 2015Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.